MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C0830
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-02055.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a thoracic artery aneurysm using a penumbra coil 400 detachment handles (handles) and penumbra coil 400s (pc400s).During the procedure, the physician placed a non-penumbra stent graft toward the treatment site, then advanced a non-penumbra support microcatheter into the left subclavian artery.After that, the physician placed three non-penumbra coils and five pc400s in the target vessel.Thereafter, the physician advanced a new pc400 in the target vessel and attempted to detach it using the handle; however, the pc400 failed to detach.Therefore, the physician tried to adjust the position of the pc400 by using the push and pull technique.While attempting to push and retract the pc400, the physician did not mention resistance; however, the pc400 unintentionally detached in the microcatheter.Therefore, the physician removed the microcatheter containing the detached coil from the patient¿s body and flushed to coil out.The physician then reinserted the same microcatheter in target vessel and the procedure was completed using three other pc400s and a new handle.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7030939
Report Number3005168196-2017-02054
Device Sequence Number16397387
Product Code HCG
UDI-Device Identifier00814548010564
UDI-Public00814548010564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/19/2025
Device Catalogue Number4002C0830
Device Lot NumberF75804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Initial Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR